Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Neurontin And Aids

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Peripheral Neuropathy and HIV/AIDS

... Highleyman, L. (2002). Peripheral Neuropathy. Bulletin of ExperimentalTreatments for AIDS: Retrieved July 2003 from www.thebody.com/sfaf/winter02/pn.html Venkat K. and Florian P. (2005). Neurological complications of HIV/AIDS. Bulletin of Experimental Treatments for AIDS : Retrieved October 2006from www.thebody.com/sfaf/winter05/neuro.html Gadd, C. (2006). CROI: Capsaicin patch helps relieve neuropathy. Aidsmap : Retrieved October...
Ask the Experts

neurontin abruptly stopped

is it dangerous to stop taking neurontin cold turkey for hiv after using it for 5 years? will there be withdrawals? could there be complications? thank you
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Most of the patients I have observed stopping Neurontin cold turkey have done OK with that as fat as not having any serious withdrawal symptoms. I haven't seen any literature on that Read more »

Cold hands & feet with Neurontin

Last month I increased my dose of Neurontin from 300mg (3xdaily) to 600mg (3xdaily). I'm experiencing colder than usual hands and feet. Is this a side effect from the increased Neurontin and are there other alternatives? Thanks.
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...such issues as your HIV status, HIV meds, whether you smoke, age, whether cold temperatures aggravate the condition, etc. Neurontin by itseld doesn't usually cause the feet/hands to feel cold. KH Read more »

NEURONTIN

I HAVE BEEN ON NEURONTIN FOR 11 MONTHS, FOR A PINCHED NERVE IN NECK. CAN NEURONTIN CAUSE CIRCULATION PROBLEMS? I HAVE A FINGER TURNING DARK ON THE TIP AND SKIN IS DYING. I HAVE OTHER FINGERS THAT ARE STARTING TO DO THE SAME
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Neurontin can be helpful to treat some forms of neuropathy but is not usually advised if there is actual nerve damage occurring from a Read more »

Neurontin treatment for neuroopathy

I have been suffering from peripheral neuropathy for some time now -- specifically, very cold (not painful) feet. We've eliminated HAART meds as the cause (no "d" drugs). I've also had an ultrasound doppler to be sure this problem is not vascular. ...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...I wouldn't say neurontin has a checkered history. It has demonstrated effectiveness in diabetic neuropathy. There are not many good published studies Read more »
Articles
AIDS InfoNet

How to Spot HIV/AIDS Fraud

... What Is HIV/AIDS Fraud? Warning Signs of an HIV Fraud Common Sense About Unproven Treatments Questions You Should Ask Take Your Time; Read more »
The Well Project

Women and HIV/AIDS

...than womenstill have HIV in the US, women are catching up. In some countries, HIV+ womenoutnumber HIV+ men. The proportion of HIV/AIDS cases among women has more than tripled from 8percent in 1985 to an alarming 27 percent in 2008. That means... Read more »
U.S. Centers for Disease Control and Prevention

HIV/AIDS Among Hispanics/Latinos

...Subpopulation Estimates from the HIV Incidence Surveillance System -- United States, 2006. MMWR . 2008; 57(36):985-989. HIV and AIDS Diagnoses 4 and Deaths At some point in life, 1 in 36 Hispanic/Latino men will be diagnosed with... Read more »
The Body

What Are the Symptoms of HIV and AIDS?

... When it comes to the symptoms of HIV/AIDS, there are three major points to keep in mind: There's a big difference between the symptoms of HIV and the symptoms of advanced Read more »
Connect With Others

med question

Posted by lindaluv51, 1 Reply
...I'm experiencing some very annoying burning pain in feet from neuropathy..my hiv doctor prescribed Neurontin..when taking this med it makes me feel kinda "weird" or "goofy".. hard to expain..but I was wondering if the drug has affected Read more »

Neuropathy

Posted by ScotCharles, 7 Replies
...makes me sleepy and stupid, so I avoid taking it unless the pain is too great. I have been able to work through everything else AIDS has thrown at me, but this is more than I can handle. I would like nothing better than to give up and go off my... Read more »

ICQ? hiv+85/aids91

Posted by Anonymous, 2 Replies
...don't want to remember due to endless dry heaving as a toxic dump. Neurological drugs I'm on: Neurontin, Gabitril, Depacote (all are anti-seizure, but work well w/other neurological disorders. ... Read more »

One Year Ago

Posted by Blixer, 7 Replies
...control over me. And yes, I won't live forever. I'm still counting on retirement and living to a ripe old age despite the HIV though. 3) The meds work! I had hoped to have a longer time before meds, but I was one of those that had to start... Read more »